Advertisement

Reactions Weekly

, Volume 1769, Issue 1, pp 40–40 | Cite as

Amiodarone/polyvinyl alcohol

Various toxicities: case report
Case report
  • 48 Downloads

A 59-year-old man developed thyrotoxicosis following administration of amiodarone for atrial fibrillation. He also developed hiccoughs, odynophagia and radiating neck pain following administration of polyvinyl alcohol for thyroid artery embolization.

The man had a history of hypertension, familial hypertrophic cardiomyopathy and moderate pulmonary hypertension. He had an implantable cardioverter defibrillator as primary prevention for sudden death due to severe left ventricular dysfunction. One year following the implantation of the defibrillator, he developed atrial fibrillation, which was initially treated with electric cardioversion. Subsequently, amiodarone was started [dosage and route not stated]. He was on amiodarone for 2 years. During subsequent follow-up tests for his underlying heart disease, abnormal thyroid hormone values consistent with hyperthyroidism, were detected.

Consequently, the man's treatment with amiodarone was stopped. He started receiving unspecified...

Reference

  1. Gonzalez-Arguelles N, et al. Pre-operative embolization of thyroid arteries in a case of refractory amiodarone-induced thyrotoxicosis. Case report. Revista Colombiana de Anestesiologia 47: 202-205, No. 3, Jul-Sep 2019. Available from: URL: http://doi.org/10.1097/CJ9.0000000000000100 - Spain

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations